Oral Sumatriptan Side Effects?? - National Migraine...

National Migraine Centre
7,739 members2,246 posts

Oral Sumatriptan Side Effects??

Jennerzjcl
Jennerzjcl

I’ve been taking sumatriptan for 6 years now, has always helped; however, I was wondering if anyone else experience the same side effects?

I always feel an uncomfortable tingling throughout my sinuses and jaw and often my nose drips clear mucus like I’ve just taken a decongestant. While the side effects are uncomfortable, they disappear after a max of 20-30 minutes and the migraine is gone. Does anyone else experience this?

8 Replies
oldestnewest

Hi :) I can tell you that i experience the same thing. I use a Sumatriptan nasal spray, do you take pills? I also get a clear runny nose and jaw pain from the migraine itself without the Sumatriptan so I wouldn’t be concerned about it. Let me know if you have any other questions x

Jennerzjcl
Jennerzjcl
in reply to Sticks95

Yes I take the pills! I was seeing a lot of similar side effects from the nasal spray, but unfortunately none for the pills. Was wondering if anyone else experienced these on them!

I had to stop Sumatripan because it would hurt my stomach for a couple of days afterwards often with a delay of one day first. Also the symptoms you describe I get from migraine anyway so I wouldn't be able to differentiate. I have a Zomig nasal spray which works much better for me.

hi jennerzjcl l also have side effects but mine are heaviness and pressure in my arms shoulders and chest. Like yours they wear off in about 20/30 minutes and migraine is gone. Forgot to say I'm talking about Sumatriptan.

Hi. I get the same thing with the sinuses. But I actually don’t mind it because it clears my sinuses which I have a problem with anyway.

Jennerzjcl
Jennerzjcl
in reply to Dove2259

I've realized that too! My septum is slighted deviated so I've always had some small sinus issues so I don't mind the drainage. Was just wondering if it was something I should be concerned about/contact my neurologist about! :)

Dove2259
Dove2259
in reply to Jennerzjcl

I mentioned this to my doctor but she didn’t seem concerned.

I tried these a couple of times then gave up. Didn't like them. They made me drowsy but the main side effect for me (and the one that put me off them) they made the inside of my moth and throat very sensitive to heat. If I had a warm drink in the couple of hours after taking them, it felt like I was drinking something far too hot. Very strange sensation.

I've started trying the next medication on the long list!

You may also like...